Jump to content

Anxiety With Florinef?


kjmom
 Share

Recommended Posts

For the past several weeks, my daughter has been REALLY struggling with anxiety. It's gotten to where she is basically couch/bedridden due to her anxiety in addition to her physical POTS symptoms. She is mostly anxious about her GI symptoms getting worse if she does anything, even having the teacher to our house for an hour (which she always loved before). She tried beta blockers, which seemed to help lower her heart rate, but it did nothing for her anxiety. She increased the Florinef to .2 mg several weeks ago, which coincided with the dramatic increase in worry. Her doctor said that Florinef typically doesn't have this side effect, but I was wondering if anyone else had a similar experience.

Link to comment
Share on other sites

kjmom:

Yes, my daughter was on Florinef for a month at .1 mg. When they bumped it up to .2 mg she suffered severe anxiety and depression (in fact the depression was so bad that we couldn't leave her alone). We didn't make the connection at first between the increase of the Florinef and the anxiety/depression until we took her to a psychologist who specializes specifically in pharamacology. He told her that this was caused by the drug and that she needed to contact her primary doctor to be weaned off of it. She did contact her primary doctor and he said that he had never heard of this reaction (although I have found this listed as a side effect on several websites). Her primary doctor wanted her to stay on the drug but she decided to go off of it because the side effects for her were just too scary.

I hope you get some answers soon.

Pam

Link to comment
Share on other sites

I had horrible anxiety with florinef. I only took it for a week @ .2mg and I was riddled with anxiety and panic attacks. It lasted for about a month after cessation too. I didn't make the connection at first, but now it's obvious that the steroid tipped my brain chemistry. Sorry your daughter is experiencing this, anyway you guys can reduce

The dose or start an SSRI? Celexa really helpe pull me out of the anxiety/ depression

Link to comment
Share on other sites

Thanks. I'm tapering her down to .1 right now because it's concerning that her anxiety went through the roof when we increased the dose. I don't know if her doc would prescribe an SSRI since she's 10? We will be seeing a cardiologist next Friday who is a dysautonomia specialist so I'll ask him.

Anyone else experience this?

Link to comment
Share on other sites

I had anxiety both before and after florinef, so its hard for me to tell whether its the florinef or the pots. However, I have noticed thst steroids do make me a little wacky. I take an ssei, celexa, to cope with the anxiety. However, I went on the florinef in the first place because I was having anxiety/pots issues. Kj, what prompted beginning the florinef in the first place?

Link to comment
Share on other sites

Florinef was the first drug given to her after her POTS diagnosis. Her main complaint is stomach pain/cramping and general GI issues, so the doc was hoping this would help. I've tapered her down to .1 mg today, so we are hoping the anxiety will lessen as well.

Link to comment
Share on other sites

Funny my doctors first choice for pots mess was florinef too.. In retrospect, it's been since February that I was diagnosed, I would have rather tried non-prescriptions ( salt/ water etc) first. I wish my Dr was more POTS educated. :( I felt like the florinef made my symptoms worse ( I know it's different for everyone) I know your daughter is young for an SSRI, but I really think it helped stabilize my BP besides just reducing my anxiety. I was always fluctuating and staying around 90/55 now I'm 110/ 60-70. Which I think helps me feel better.

I honestly believe that I have anxiety from tachycardia though, it's just that the florinef exacerbated for me :(

Link to comment
Share on other sites

I did metoplerol and a benzodiapene first, then 6 months later i switched to florinef because the previous combo stopped working. I am way less anxious now with the ssri florinef combination, but it could he the ssri keeping things under control.

Link to comment
Share on other sites

Here's another one of my BIG questions in regards to how we are treated for POTS. Lots of info on the site about florinef. Do a search and it will bring up more info on it. (My two biggest questions about things to do for POTS was on here this morning ----florinef and salt.) I actually think they are doing some studies on the benefits of both of these at one of the research facilities right now. Also, they are taking a look at dopamine and kidney function. I think some long term studies would be good - cause I think the problem comes with Long Term use of these things.

Issie

Link to comment
Share on other sites

Issie, What long term issues have you been able to find?

This is my big worry too but at the moment I don't feel I have any choice but feel very worried i will be on it for life.

Are there any studies / info about long term us?

Really interested in anything you find out.

Thanks

KJmom - is her blood pressure elevated on it - Florineff increases BP and I know when my BP is up I feel quite anxious. Florineff worked instantly for me- it must fit with my particular type of pots - it turned night into day (for a while). Doesn't seem worth taking if it does not have a discernible effect. Wish you well sorting this out - the anxiety is probably the worse thing.

Link to comment
Share on other sites

Emma,

I think the studies that are going on right now may answer your questions. I know some that have had to get off florinef have had a hard time weaning off of it. (Not sure if it is their adrenal function wouldn't kick back in or what issues. Maybe, they can answer that for you.) But, just from studying the effects of the meds and it being used when we are not really sure if there is an adrenal dysfunction or an aldosterone dysfunction ---just seems like a shot in the dark. Some have really gotten good results with it and it may be that some will be on it for life. But, not sure what the long term effects may be. It makes the kidneys retain salt - therefore upping the fluid volumes because salt makes you retain fluid. There is only one other way, that I've read to increase fluid volume and that's with another drug called DDVAP. I'm just not sure the core reason for the low volume is really known and it's just another thing they are using to try to fix the problem--but, maybe the "cause" isn't clear........yet. I hope that they will figure out what the real issues are but until then we may have to use a band-aid and hope that it doesn't cause other issues. I'm just not convinced. There's two treatments I question ----florinef and salt. (But, that's just my own personal opinion and it definitly isn't what most of the POTS doctors agree with.) There has been a lot of conversation on florinef and salt - you can do a search and pull some things up on it - here on the site. (Who knows maybe one day the doctors will agree with me . . . . .or, I'll have to change my opinion. Time will tell.) I don't think enough research has been done on it and there are still too many un-answered questions.

Issie

Link to comment
Share on other sites

I have recently started florinef too and am wondering about anxiety issues. Defo didnt have them before but am feeling increasingly anxious/mood changes. Started high does of Vit D at the same time so not sure which is causing this and GI issues at the mo...gonna keep going with them and am hoping it will all settle.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...